Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 311, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 27, 2013, 9:18 PM CDT for Grenada County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2013, 9:18 PM CDT (02:18 UTC)
- Expired
- Jun 27, 2013, 10:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Grenada County, MS
The radar
The Columbus AFB radar (KGWX), 137 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4660 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 4:06 PM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, Jun 27, 4:06 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 406 PM CDT THU JUN 27 2013 .DISCUSSION... SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...PRIMARY CONCERNS OVER THE NEXT FEW DAYS WILL CENTER AROUND THUNDERSTORM CHANCES THROUGH SATURDAY...WHEN A COLD FRONT WILL PUSH ACROSS THE REGION. LATEST UA ANALYSIS AND WATER VAPOR IMAGERY INDICATE LONGWAVE RIDGING OVER THE WESTERN AND CENTRAL UNITED STATES WITH TROUGHING OVER THE EASTERN SEABOARD AND NORTHERN ATLANTIC. THIS LEAVES OUR AREA IN NORTHERLY FLOW ALOFT...WHICH HAS BEEN BRINGING PERIODIC UPPER DISTURBANCES RESULTING IN THUNDERSTORM COMPLEXES PASSING NEAR THE AREA. ONE SUCH COMPLEX PASSED JUST EAST OF THE AREA EARLY THIS MORNING. SO FAR TODAY IT HAS BEEN MOSTLY CLEAR ALLOWING TEMPERATURES TO WARM INTO THE LOW TO MID 90S. DEWPOINTS ARE HANGING IN THE LOW TO MID 70S...MAKING IT A RATHER UNCOMFORTABLE DAY WITH HEAT INDICES IN THE TRIPLE DIGITS. THE ATMOSPHERE IS QUITE UNSTABLE THIS AFTERNOON... WITH SBCAPES INDICATED BY SPC MESOANALYSIS TO BE IN THE 3000-4000 J/KG RANGE ACROSS THE AREA. WE WILL LIKELY SEE SCATTERED CONVECTION DEVELOP LATER THIS AFTERNOON OVER EASTERN MS...WHERE OUTFLOW FROM THE THUNDERSTORM COMPLEX THIS MORNING COULD HELP SERVE AS A FOCUS FOR DEVELOPMENT. ANOTHER DISTURBANCE WILL TRACK ACROSS THE REGION OVERNIGHT AND MAY BRING ANOTHER DYING COMPLEX INTO THE MIDSOUTH. SOME OF THIS ACTIVITY COULD REACH THE HIGHWAY 82 CORRIDOR BEFORE 12Z. ON FRIDAY THE UPPER TROUGH WILL BUILD SOUTHWARD AND WESTWARD PUSHING A SURFACE FRONT SOUTHWARD TOWARD THE REGION. THOUGH SOME PRECIPITATION IN THE FORM OF A DYING THUNDERSTORM COMPLEX MAY BE ONGOING IN THE MORNING...THE BETTER CHANCE FOR MORE POTENT STORMS WILL COME IN THE LATE AFTERNOON AND EVENING HOURS. BY THIS TIME... INSTABILITY WILL BE MAXIMIZED WITH GUIDANCE PROGGING CAPES OVER 3500 J/KG AND 0-6 KM BULK SHEAR MAGNITUDES WILL BE INCREASING TO THE 30-40 KT RANGE INTO THE EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTH MS EASTWARD INTO NORTH AL AND MOVE SOUTHWARD THROUGH THE EVENING. GIVEN THE ABUNDANT INSTABILITY AND SHEAR...SEVERE STORMS WILL BE POSSIBLE WITH DAMAGING WIND GUSTS BEING THE PRIMARY CONCERN. HAIL TO QUARTER SIZE WILL ALSO BE POSSIBLE. THESE THREATS WILL CONTINUE TO BE MENTIONED IN THE HWO AND GRAPHICAST PRODUCTS. THE FRONT WILL PUSH SOUTH OF THE AREA EARLY ON SATURDAY...WITH RAIN CHANCES ONLY LINGERING ACROSS THE PINE BELT DURING THE DAYTIME. ASIDE FROM ENDING RAIN CHANCES...ANOTHER PLEASANT IMPACT FROM THE FRONT WILL BE A SOMEWHAT DRIER AIR MASS. DEWPOINTS IN THE 60S WILL MAKE HIGHS NEAR 90 QUITE A BIT MORE TOLERABLE THAN THE DEWPOINTS IN THE 70S HAVE BEEN THE PAST FEW DAYS. /DL/ LONG TERM (SUNDAY THROUGH NEXT THURSDAY)...NEAR NORMAL TO SLIGHTLY BELOW NORMAL TEMPERATURES ANTICIPATED IN THE LONG TERM WITH INCREASED RAIN CHANCES DURING THE EARLY PART OF THE NEXT WEEK. POPS SUNDAY THROUGH TUESDAY ARE TRICKY AND WILL BE DETERMINED BY POSITIONING OF LARGE SCALE TROUGH AXIS, SMALL PERTURBATIONS PASSING THROUGH, AND AVAILABLE LOW-LVL MOISTURE. MAV GUIDANCE NUMBERS SEEMED LOW GIVEN OVERALL PATTERN OF TROUGHING PATTERN WITH DYNAMICALLY INDUCED LIFT EXPECTED BUT DID LOWER INHERITED GRIDS TO KEEP SOME CONSISTENCY. CAVEAT TO WHY MAV HAD LOWER POPS IS LIKELY RELATED TO MODEL TROUGH AXIS POSITIONING WITH SOME SUGGESTING AXIS FARTHER EAST...PLACING THE ARKLAMISS IN SUBSIDENCE VS. BETTER DIVERGENCE ALOFT IF AXIS WAS FARTHER WEST. REGARDLESS, TEMPS WILL BE BELOW NORMAL BY ABOUT 5 DEGREES WITH HIGHS IN THE MID TO UPPER 80S VS. THE MORE NORMAL LOWER TO MID 90S THIS TIME OF YEAR. FOR MID TO LATE WEEK, DECENT AGREEMENT FOR GFS/EC SUGGESTS A CLOSED LOW REMAINING ACROSS CNTRL CONUS WITH SUBTLE SUBTROPICAL RIDGING BUILDING BACK INTO THE SE CONUS. PWATS WILL CLIMB BACK INTO 1.5-1.8" RANGE AND MORE DIURNAL PATTERN OF SHOWERS AND THUNDERSTORMS LOOKS PROBABLE UNDER MORE SW FLOW ALOFT TOWARDS THE FOURTH OF JULY. MAV TEMPS WERE GENERALLY FOLLOWED FOR HIGHS WITH NEW GUIDANCE LOWER THAN PREVIOUS OUTPUT. LOWS WERE RAISED 1-3 DEGREES MOST MORNINGS AS CLOUDS AND WARM GROUND SHOULD KEEP TEMPS FROM FALLING TO DEWPOINT. /ALLEN/ && .AVIATION...VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. THERE COULD BE SOME BRIEF MVFR TO IFR CONDITIONS LATE TONIGHT AS THERE IS SOME CHANCE OF STRONG STORMS AROUND GTR/CBM. CONFIDENCE TOO LOW AT THIS POINT TO INCLUDE IN TAF OTHER THAN VCTS. FEW TO SCATTERED CU TODAY WITH BASES FROM 4 TO 6 KFT AND SOUTH TO SOUTHWEST WINDS FROM 8 TO 15 MPH. ADDITIONAL TSRA MORE LIKELY FRIDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT MOVING SOUTH. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 94 74 90 / 21 22 50 14 MERIDIAN 72 94 73 92 / 25 31 61 19 VICKSBURG 73 96 73 91 / 18 14 39 9 HATTIESBURG 73 95 75 93 / 18 39 38 27 NATCHEZ 74 94 71 89 / 8 16 24 6 GREENVILLE 77 96 71 89 / 33 24 32 9 GREENWOOD 75 94 72 89 / 34 31 37 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/28/ALLEN
Hazardous weather outlook, Jun 27, 3:14 PM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 314 PM CDT THU JUN 27 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-047-053-059>061-282015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN- CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS- 314 PM CDT THU JUN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS. IN ADDITION...HOT AND HUMID CONDITIONS ARE ANTICIPATED ACROSS THE AREA AGAIN FRIDAY. THE COMBINATION OF TEMPERATURE AND HUMIDITY WILL BRING AFTERNOON HEAT INDEX VALUES TO NEAR 105 DEGREES FROM MIDDAY INTO THE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FRIDAY AFTERNOON INTO FRIDAY NIGHT. MSZ026>033-036>039-042>046-048>052-054>058-062>066-072>074-282015- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 314 PM CDT THU JUN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE LATE THIS EVENING INTO TONIGHT. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS. IN ADDITION...HOT AND HUMID CONDITIONS ARE ANTICIPATED ACROSS THE AREA AGAIN FRIDAY. THE COMBINATION OF TEMPERATURE AND HUMIDITY WILL BRING AFTERNOON HEAT INDEX VALUES TO NEAR 105 DEGREES FROM MIDDAY INTO THE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FRIDAY AFTERNOON INTO EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 28
In the hours before
Special weather statement, Jun 27, 8:51 PM CDT, 27 minutes before
MSZ018-019-280230-
SUNFLOWER MS-BOLIVAR MS-
851 PM CDT THU JUN 27 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
851 PM CDT THU JUN 27 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER SHELBY AT 851 PM CDT...MOVING
SOUTH AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EASTERN BOLIVAR AND NORTH CENTRAL SUNFLOWER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3403 9065 3399 9065 3399 9060 3365 9059
3366 9090 3404 9087
TIME...MOT...LOC 0151Z 000DEG 21KT 3394 9076
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:51 PM CDT | Special Weather Statement | JAN | Bolivar | 39 min |
| Jun 27, 9:07 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 53 min |
| Jun 28, 2:49 PM CDT | Special Weather Statement | JAN | Clarke | 31 min |
| Jun 28, 2:51 PM CDT | Special Weather Statement | JAN | Clarke | 29 min |
| Jun 28, 3:09 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 51 min |
| Jun 28, 4:05 PM CDT | Special Weather Statement | JAN | Grenada | 30 min |
| Jun 28, 4:10 PM CDT | Special Weather Statement | JAN | Grenada | 30 min |
| Jun 28, 4:16 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 29 min |
| Jun 28, 4:21 PM CDT | Special Weather Statement | JAN | Leflore | 44 min |
| Jun 28, 4:26 PM CDT | Special Weather Statement | JAN | Sunflower | 44 min |
| Jun 28, 4:39 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 66 min |
| Jun 28, 4:49 PM CDT | Severe Thunderstorm Warning | JAN | Carroll | 56 min |
| Jun 28, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery, Webster | 48 min |
| Jun 28, 5:22 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 53 min |
| Jun 28, 5:41 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 49 min |
| Jun 28, 5:44 PM CDT | Special Weather Statement | JAN | Carroll | 61 min |
| Jun 28, 6:06 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Sunflower, Washington | 39 min |
| Jun 28, 6:10 PM CDT | Special Weather Statement | JAN | Noxubee, Winston | 30 min |
| Jun 28, 6:13 PM CDT | Special Weather Statement | JAN | Carroll | 47 min |
| Jun 28, 6:20 PM CDT | Special Weather Statement | JAN | Holmes | 45 min |
| Jun 28, 6:22 PM CDT | Special Weather Statement | JAN | Attala | 43 min |
| Jun 28, 6:27 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 33 min |
| Jun 28, 6:34 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 41 min |
| Jun 28, 6:38 PM CDT | Special Weather Statement | JAN | Sharkey, Yazoo | 47 min |
| Jun 28, 6:19 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 41 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.